Wildfire, Van Buren
- When
- August 28, 11:00 AM CST to 4:00 PM CST
- Where
- Van Buren forecast zone
- Reported by
- Park/Forest Service
The Claude Schoolhouse Fire 10 miles southwest of Clinton on the 28th burned a total of 300 acres in Van Buren and Conway counties.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Claude Schoolhouse Fire 10 miles southwest of Clinton on the 28th burned a total of 300 acres in Van Buren and Conway counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 28, 10:49 AM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1149 AM CDT TUE AUG 28 2012 .UPDATE... QUICK UPDATE MAINLY TO FIRST PERIOD. ADJUSTED MAX TEMPS AND WINDS BASED ON LATEST TRENDS AND UPDATED SKY CONDITIONS ACROSS A GOOD PORTION OF THE STATE. INTRODUCED SOME VERY LOW POPS (15-20 PCT) IN THE SE ZONES. MINOR CHANGES WERE MADE IN THE QPF BEYOND FIRST PERIOD TO REFLECT LATEST GUIDANCE FROM NHC. 53 && .PREV DISCUSSION... /ISSUED 646 AM CDT TUE AUG 28 2012/ AVIATION... HIGH PRESSURE IS TO THE NORTH OF ARKANSAS AND TROPICAL STORM ISAAC IS TO THE SOUTH IN THE GULF OF MEXICO. MOSTLY SUNNY SKIES ARE EXPECTED TODAY WITH SCATTERED CUMULUS. SOME LOW CLOUDS ARE AROUND THE AREA AND COULD BRING MVFR CONDITIONS. VFR CONDITIONS WILL DOMINATE THROUGH THE PERIOD. NORTH WINDS WILL INCREASE AND BECOME GUSTY AND TURN TO THE NORTHEAST THIS AFTERNOON. PREV DISCUSSION... /ISSUED 402 AM CDT TUE AUG 28 2012/ SHORT TERM...TODAY THROUGH FRIDAY NIGHT TROPICAL SYSTEM ISAAC CONTINUES TO GARNER ALL THE HEADLINES THIS MORNING AND ALL SIGNS NOW POINTING TOWARDS THE FORECAST AREA BEING IMPACTED. WHAT THOSE IMPACTS ARE ARE STILL A LITTLE ON THE FUZZY SIDE AS THE COMPUTER MODELS STILL NOT IN THE BEST OF AGREEMENT ONCE THE SYSTEM MAKES LANDFALL NEAR NEW ORLEANS TUESDAY EVENING. SOME TWEAKS WILL LIKELY BE MADE TO THE FORECAST AS SYSTEMS IMPACT STILL SEVERAL DAYS OUT FOR THE LITTLE ROCK CWA. ECMWF SOLUTION WHICH WAS ON THE EASTERN EDGE OF THE ENVELOPE AND A ALSO A TOUCH SLOWER VERSUS ITS GFS COUNTERPART HAS NOW TRENDED FURTHER WEST THIS MORNING. GFS BRINGS THE CENTER OF THE SYSTEM OVER WESTERN ARKANSAS WHILE THE ECMWF NOW MOVES IT THROUGH WESTERN OKLAHOMA. EITHER PATH WOULD RESULT IN INCREASED PRECIPITATION AMOUNTS STATEWIDE. THE UPPER LEVEL RIDGE THAT HAS BEEN SITTING OVER THE WESTERN CONUS FOR THE PAST SEVERAL DAYS IS BEGINNING TO BUILD EAST AT THIS TIME. RIDGE SHOULD KEEP ISAAC ON A NORTHWEST TRACK FOR THE NEXT DAY OR TWO BEFORE IT VEERS OFF TO THE NORTH AND EVENTUALLY NORTHEAST. WILL FOLLOW THE OFFICIAL NHC CENTER TRACK. BIGGEST CONCERN FOR OUR FORECAST AREA WOULD BE HEAVY RAIN BUT WITH THE AREA STILL EXPERIENCING DROUGHT CONDITIONS...THIS MAY NOT BE AN ENTIRELY BAD THING UNLESS OF COURSE THE HEAVY FALLS IN A SHORT AMOUNT OF TIME. HIGHEST RAINFALL AMOUNTS LOOKING LIKE THEY WILL FALL OVER THE EASTERN PART OF THE STATE WITH UPWARDS OF 5 INCHES POSSIBLE. RAINFALL GRADIENT TIGHT ACROSS THE STATE AND TAPERS OFF TO LESS THAN HALF AN INCH ALONG THE OKLAHOMA BORDER. WOULD EXPECT TO SEE LOCALLY HEAVIER AMOUNTS IN CONVECTIVE ACTIVITY. RAINFALL FORECAST SUBJECT TO CHANGE IF TRACK CHANGES OR SPEED OF THE SYSTEM CHANGES BUT BOTTOM LINE IT APPEARS A GOOD SOAKING IS IN STORE ESPECIALLY FOR PARTS OF THE CENTRAL AND EAST. WHILE A FEW SHOWERS CAN NOT BE RULED OUT...ESPECIALLY OVER THE SOUTHEAST AS EARLY AS WEDNESDAY EVENING....OVERALL CONDITIONS WILL BEGIN TO DETERIORATE WEDNESDAY NIGHT AND CONTINUE THROUGH FRIDAY AS SYSTEM PULLS THROUGH. ISAAC IS A VERY LARGE SYSTEM AND THE EFFECTS WILL BE FELT LONG BEFORE THE CENTER OF CIRCULATION PASSES THROUGH THE STATE AND INTO SOUTHERN MISSOURI BY FRIDAY EVENING. EITHER WIND ADVISORIES OR LAKE WIND ADVISORIES WILL LIKELY BE NEEDED AS THE SYSTEM NEARS. NO HEADLINES WILL BE ISSUED THIS MORNING AND WITH ALL TROPICAL SYSTEMS...TORNADOES CAN NEVER BE EXCLUDED. IN THE INTERIM...UPPER LEVEL TROF AXIS STILL OVER SITTING OVER THE SOUTHEAST CORNER OF THE STATE THIS MORNING. TROF WILL SLOWLY DISSIPATE WITH TIME AND WHILE A STRAY SHOWER CAN NOT BE RULED OUT IN THE VICINITY OF THIS BOUNDARY...WILL GO WITH A DRY FORECAST. SOME SLIGHTLY DRIER AIR DOES MAKE A BRIEF APPEARANCE FOR TODAY BEFORE AIRMASS BEGINS TO MOISTEN UP ONCE AGAIN. AS MENTIONED EARLIER...APPEARS WEDNESDAY WILL BE DRY FOR THE MAJORITY OF THE FORECAST AREA WITH THE EXCEPTION BEING THE SOUTHEAST. TEMPS WILL AVERAGE NEAR NORMAL TODAY AND TOMORROW BEFORE FALLING BELOW LATE AUGUST NORMALS WITH WIDESPREAD CLOUDS AND PRECIPITATION. LONG TERM...SATURDAY THROUGH MONDAY THE REMNANTS OF ISAAC WILL BE DEPARTING ARKANSAS AT THE BEGINNING OF THE LONG TERM PERIOD. THE LOW PRESSURE WILL BE MOVING NORTHEAST TOWARD THE MIDWEST AS A LARGE AREA OF HIGH PRESSURE BUILDS OVER THE SOUTHERN U.S. BY SUNDAY THE THE LOW WILL BE IN THE GREAT LAKES AREA AND THE HIGH WILL BUILD OVER THE FOUR CORNERS AREA. BY MONDAY THE UPPER TROUGH WILL BE AFFECTING THE EAST COAST AS THE HIGH EXPANDS INTO THE CENTRAL U.S. WILL KEEP THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS OVER ARKANSAS SATURDAY. HOWEVER...CHANCES WILL BE DECREASING THROUGH SATURDAY NIGHT AS THE SYSTEM PULLS OFF TO THE NORTHEAST. HIGH PRESSURE WILL BRING DRIER AIR TO THE STATE FOR SUNDAY AND MONDAY. NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 92 69 92 71 / 10 10 10 20 CAMDEN AR 94 73 90 74 / 10 20 20 50 HARRISON AR 89 66 91 68 / 10 10 10 10 HOT SPRINGS AR 93 71 92 72 / 10 10 10 30 LITTLE ROCK AR 93 72 92 74 / 10 10 10 30 MONTICELLO AR 93 74 88 75 / 20 20 30 50 MOUNT IDA AR 93 70 92 72 / 10 10 10 20 MOUNTAIN HOME AR 90 66 91 69 / 10 10 10 10 NEWPORT AR 92 71 91 73 / 10 10 10 20 PINE BLUFF AR 93 73 90 74 / 10 10 20 40 RUSSELLVILLE AR 92 69 92 72 / 10 10 10 20 SEARCY AR 92 71 92 73 / 10 10 10 20 STUTTGART AR 93 73 91 74 / 10 10 20 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE AUG 28 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE AUG 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT QUIET WEATHER IS EXPECTED OVER ARKANSAS TODAY. MONITORING OF TROPICAL STORM ISAAC WILL CONTINUE AS IT CHURNS THROUGH THE GULF OF MEXICO TODAY. THIS STORM IS HEADED TOWARD LOUISIANA NEAR NEW ORLEANS AND SHOULD MAKE LANDFALL TONIGHT. WILDFIRE DANGER REMAINS MODERATE TO HIGH IN ARKANSAS DUE TO THE ONGOING DROUGHT. BURN BANS ARE IN PLACE OVER MANY COUNTIES...AND EXTRA CAUTION SHOULD BE TAKEN. OUTDOOR BURNING IS NOT RECOMMENDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ALL ATTENTION WILL BE ON TROPICAL STORM ISAAC WEDNESDAY AS IT MOVES NORTHWEST THROUGH LOUISIANA. THE CURRENT FORECAST TRACK TAKES THE STORM THROUGH NORTHEAST LOUISIANA TO SOUTH CENTRAL ARKANSAS. THE STORM IS EXPECTED TO MOVE NORTH THROUGH ARKANSAS THURSDAY AND FRIDAY BEFORE TURNING NORTHEAST AND HEADING INTO MISSOURI AND INDIANA. SIGNIFICANT RAINFALL COULD FALL OVER ARKANSAS WITH THIS TROPICAL SYSTEM. RAINFALL AMOUNTS IN THE 2 TO 5 INCH RANGE WILL BE POSSIBLE THROUGH SATURDAY. WINDS WILL INCREASE AND BECOME GUSTY. AS WITH ANY TROPICAL STORM MOVING OVER LAND...TORNADOES WILL BECOME POSSIBLE. THE SYSTEM WILL CONTINUE TO BE MONITORED CLOSELY OVER THE NEXT SEVERAL DAYS TO SEE HOW THE LITTLE ROCK COUNTY WARNING AREA WILL BE IMPACTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
The national radar mosaic for the moment the first event began.
2 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 397819, 397820.